Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 327, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 23, 2009, 9:06 PM CDT for Frontier County, Nebraska. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2009, 9:06 PM CDT (02:06 UTC)
- Expired
- Jul 23, 2009, 10:00 PM CDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Frontier County, NE
The radar
The North Platte radar (KLNX), 157 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 3:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3065 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1629 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 23.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 240206
SVRLBF
NEC063-240300-
/O.NEW.KLBF.SV.W.0327.090724T0206Z-090724T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
906 PM CDT THU JUL 23 2009
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
THIS INCLUDES THE CITY OF CURTIS...
* UNTIL 1000 PM CDT
* AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF EUSTIS TO
CURTIS TO MAYWOOD...OR ALONG A LINE EXTENDING FROM 19 MILES
NORTHEAST OF CURTIS TO CURTIS TO 8 MILES WEST OF CURTIS...AND
MOVING SOUTHEAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STOCKVILLE BY 920 PM CDT...
EUSTIS BY 925 PM CDT...
MEDICINE CREEK RESERVOIR STATE RECREATION AREA BY 955 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR WESTERN NEBRASKA.
&&
LAT...LON 4060 10077 4070 10077 4068 10039 4069 10019
4071 10017 4069 10015 4070 10002 4062 9997
4044 9997 4043 10007 4036 10007 4034 10009
4033 10067
TIME...MOT...LOC 0206Z 336DEG 18KT 4073 10017 4060 10042
4065 10066
$$
BUTTLER2 follow-up statements
000
WWUS53 KLBF 240231
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
931 PM CDT THU JUL 23 2009
NEC063-240300-
/O.CON.KLBF.SV.W.0327.000000T0000Z-090724T0300Z/
FRONTIER NE-
931 PM CDT THU JUL 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR FRONTIER COUNTY...
AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR STOCKVILLE...OR 14 MILES SOUTHEAST OF CURTIS...MOVING
SOUTHEAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MEDICINE CREEK RESERVOIR STATE RECREATION AREA BY 950 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR WESTERN NEBRASKA.
&&
LAT...LON 4060 10077 4070 10077 4068 10039 4069 10019
4071 10017 4069 10015 4070 10002 4062 9997
4044 9997 4043 10007 4036 10007 4034 10009
4033 10067
TIME...MOT...LOC 0231Z 336DEG 22KT 4048 10033
$$
BUTTLER000
WWUS53 KLBF 240253
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
953 PM CDT THU JUL 23 2009
NEC063-240303-
/O.EXP.KLBF.SV.W.0327.000000T0000Z-090724T0300Z/
FRONTIER NE-
953 PM CDT THU JUL 23 2009
...THE SEVERE THUNDERSTORM WARNING FOR FRONTIER COUNTY WILL EXPIRE AT
1000 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR WESTERN NEBRASKA.
LAT...LON 4060 10077 4070 10077 4068 10039 4069 10019
4071 10017 4069 10015 4070 10002 4062 9997
4044 9997 4043 10007 4036 10007 4034 10009
4033 10067
TIME...MOT...LOC 0253Z 336DEG 22KT 4036 10026
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:36 PM CDT, 6 hours 30 minutes earlier.
Area forecast discussion, Jul 23, 2:36 PM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 236 PM CDT THU JUL 23 2009 .DISCUSSION... ...CONTINUED VERY WARM FRIDAY WITH THUNDERSTORMS POSSIBLE DURING THE AFTERNOON AND EVENING... .SHORT TERM DISCUSSION... LATE THIS AFTERNOON/TONIGHT....WEAK UPPER LEVEL DISTURBANCE INDICATED IN NWRLY FLOW ALOFT NOW MOVING ACROSS SWRN SD AND WRN NEBR PNHDL. THIS WILL INTERACT WITH MODEST INSTABILITY OF 1000-1500 J/KG ...0-6KM SHEAR OF 35KTS AND H85 MOISTURE CONVERGENCE MAINLY ACROSS WRN CHERY INTO GARDEN AND DEUEL COUNTY THROUGH LATE AFTN. A SECOND AREA WILL BE ACROSS ERN HALF OF FA...WHERE SBCAPES RANGING FROM 2000-3500 J/KG. STRONG HEATING UNDERWAY WITH TEMPS 88-93 WEST OF HWY 83. A FEW STORM MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS...MAINLY WEST OF HWY 83. FRIDAY/FRIDAY NIGHT...NAM AND GFS ARE IN CLOSE AGREEMENT BRINGING WEAK COLD FRONT THROUGH ALL BUT SERN FA BY 18Z. FRONT WILL DO LITTLE TO COOL TEMPS WITH THE SOUTH REACHING THE MID/UPPER 90S AND NCTRL THE LOWER 90S. THERE WILL BE AT LEAST A SLIGHT CHC FOR TSTMS DURING THE AFTN AND EVENING OVER ALL BUT THE NERN PORTIONS OF NCTRL. NOT ANTICIPATING ANY SEVERE STORMS HOWEVER. SATURDAY/SATURDAY NIGHT...LOOKS DRY WITH LACK OF MOISTURE AND UPSTREAM DISTURBANCES. CONVECTIVE FOCUS ACROSS COLORADO AND KANSAS. WILL BE STRONGLY INFLUENCED FROM UPPER LOW OVER THE GREAT LAKES. HIGHS A BIT COOLER FROM 84-88 AND LOWS FROM 55 TO 60. SUNDAY/SUNDAY NIGHT...WILL WARM BACK UP A FEW DEGREES AHEAD OF NEXT COOL FRONT WITH HIGHS 86 TO 89. NAM OUTPUT PLACES CHC FOR SHOWER AD STORMS WEST OF HWY 83 DURING AFTN WITH A SLIGHT CHC OVERNIGHT ALL AREAS. .EXTENDED DISCUSSION...(MONDAY THROUGH THURSDAY) BETTER UPPER SUPPORT ARRIVED MONDAY FOR CHC POPS INSERTED. A SLIGHT CHC FOR LINGERING SHOWERS OR STORMS MONDAY EVENING. REMAINDER OF EXTENDED DRY...ASIDE FROM A SLIGHT CHC TUESDAY NIGHT. STRONG UPPER LOW CENTERED OVER HUDSON BAY CANADA WILL BRING COOLER FLOW INTO THE NRN AND CNTRL PLAINS. && .AVIATION... VFR CONDITIONS SHOULD PREVAIL THROUGH THE FORECAST PERIOD HOWEVER THUNDERSTORMS IN THE VCNTY OF THE KLBF AND KVTN TERMINALS WILL BE THE MAIN THREAT TO AIRCRAFT OPERATIONS OVER THE NEXT 24 HOURS. THESE STORMS WILL BE CAPABLE OF PRODUCING MVFR CONDITIONS IN MODERATE RAINFALL AND POSSIBLY SMALL HAIL. WIND GUSTS NEAR STORMS THIS EVENING WILL ALSO BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 50 MPH. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 11 PM CDT/10 PM MDT FOR SHERIDAN...CHERRY...GARDEN... GRANT...HOOKER...THOMAS... BROWN...BLAINE...ARTHUR... MCPHERSON... LOGAN...DEUEL...KEITH...LINCOLN ...CHASE...HAYES...AND FRONTIER. && DISCUSSION...ROBERG AVIATION...13
Hazardous weather outlook, Jul 23, 3:41 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 341 PM CDT THU JUL 23 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-242045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 341 PM CDT THU JUL 23 2009 /241 PM MDT THU JUL 23 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A SURFACE BOUNDARY LOCATED ACROSS THE WESTERN SANDHILLS AND SOUTHERN PANHANDLE WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGH THE EVENING HOURS. MODERATE INSTABILITY AND FAVORABLE WIND PROFILES WILL BE FAVORABLE FOR AT LEAST ISOLATED SEVERE THUNDERSTORM FORMATION. LARGE HAIL AND DAMAGING WIND GUSTS OVER 60 MPH WILL BE THE MAIN THREATS...MAINLY EAST OF A CODY TO HYANNIS TO BIG SPRINGS LINE TO HIGHWAY 183. THESE STORMS SHOULD WEAKEN AFTER SUNSET AND MORE QUIET WEATHER SET IN FOR THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY A COLD FRONT WILL MOVE SOUTHEAST AND MAY BE THE FOCUS FOR STORM DEVELOPMENT BY AFTERNOON. MODELS PUSH THE BOUNDARY SOUTH BY EVENING WHEN THE THREAT FOR THUNDERSTORM DEVELOPMENT SHOULD DIMINISH. SUNDAY THROUGH WEDNESDAY...ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE DAILY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN AREAS WEST OF HIGHWAY 83 LATE THIS AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE 13
In the hours before
Local storm report, Jul 23, 8:19 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
819 PM CDT THU JUL 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL SUTHERLAND 41.16N 101.13W
07/23/2009 M1.75 INCH LINCOLN NE PUBLIC
THE PUBLIC REPORTED HAIL AS LARGE AS GOLF BALLS OVER
HIGHWAY 30 NEAR THE TOWN OF SUTHERLAND.
&&
SJACOBSLocal storm report, Jul 23, 8:32 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
832 PM CDT THU JUL 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM HAIL 4 SW SUTHERLAND 41.12N 101.18W
07/23/2009 M1.75 INCH LINCOLN NE PUBLIC
THE PUBLIC REPORTED GOLF BALL SIZE HAIL WITH WIND GUSTS
IN EXCESS OF 60 MPH.
&&
SJACOBSLocal storm report, Jul 23, 8:33 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
833 PM CDT THU JUL 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM NON-TSTM WND GST 4 SW SUTHERLAND 41.12N 101.18W
07/23/2009 E60 MPH LINCOLN NE PUBLIC
THE PUBLIC REPORTED THUNDERSTORM WIND GUSTS IN EXCESS OF
60 MPH.
&&
SJACOBSLocal storm report, Jul 23, 8:36 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
836 PM CDT THU JUL 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 10 SE SPRINGVIEW 42.72N 99.61W
07/23/2009 E0.88 INCH KEYA PAHA NE PUBLIC
NICKEL SIZE HAIL.
&&
CJSLocal storm report, Jul 23, 8:38 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
838 PM CDT THU JUL 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL 10 SSW SUTHERLAND 41.02N 101.20W
07/23/2009 E1.00 INCH LINCOLN NE PUBLIC
THE PUBLIC REPORTED VERY HEAVY RAIN AND HAIL UP TO THE
SIZE OF QUARTERS.
&&
SJACOBSLocal storm report, Jul 23, 8:43 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
843 PM CDT THU JUL 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND GST WALLACE 40.84N 101.16W
07/23/2009 E60 MPH LINCOLN NE TRAINED SPOTTER
THUNDERSTORM WIND GUSTS WERE ESTIMATED TO BE AT LEAST 60
MPH.
&&
CJSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:14 PM CDT | Tornado Warning | LBF | Arthur, Keith, Lincoln, McPherson | 61 min |
| Jul 23, 7:37 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 38 min |
| Jul 23, 7:41 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 49 min |
| Jul 23, 8:14 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln, Perkins | 61 min |
| Jul 23, 8:16 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 44 min |
| Jul 23, 8:20 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 40 min |
| Jul 23, 9:01 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.